MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 42X27; REVERSE SHOULDER GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 42X27; REVERSE SHOULDER GLENOSPHERE
Model Number 04.01.0174
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24.Feb.2021.Lot 189747: (b)(4) items manufactured and released on 12-mar-2019.Expiration date: 2024-03-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Additional implant involved: reverse shoulder system 04.01.0156 glenoid baseplate ø27x35 (k170452) lot.179103.Batch review performed on 12.Mar.2021: lot 179103: (b)(4) items manufactured and released on 18-apr-2018.Expiration date: 2023-04-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Additional implant involved: reverse shoulder system 04.01.0126 humeral reverse hc liner ø42/+3mm (k170452) lot.179983.Batch review performed on 24.Feb.2021: lot 179983: (b)(4) items manufactured and released on 22-apr-2018.Expiration date: 2023-04-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with 1 similar reported event due to infection.Additional implant involved: reverse shoulder system 04.01.0163 glenoid polyaxial locking screw - l38 (k170452) lot.179107.Batch review performed on 12.March.2021: lot 179107: (b)(4) items manufactured and released on 19-apr-2018.Expiration date: 2023-04-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with 1 similar reported event.Additional implant involved: reverse shoulder system 04.01.0162 glenoid polyaxial locking screw - l34 (k170452) lot.174748.Batch review performed on 12.March.2021: 174748: (b)(4) items manufactured and released on 30-jan-2018.Expiration date: 2023-01-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with two similar reported events.Additional implant involved: reverse shoulder system 04.01.0110 humeral reverse metaphysis +0mm/0° (k170452) lot.1901907.Batch review performed on 12.March.2021: lot 1901907: (b)(4) items manufactured and released on 10-jul-2019.Expiration date: 2024-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medical affairs director: revision of rsa after 1.5 years due to infection.At revision, the glenosphere is found to have detached from the baseplate, and the surgeon reportedly suspects that one of the baseplate screws, not fully inserted, may have prevented the glenosphere from reaching the final seat and achieving correct locking.The radiographs supplied do not add any useful information to the determination of these circumstances.
 
Event or Problem Description
Revision surgery performed 1 year and 4 months after the primary surgery due to infection(sepsis) and disassociation of the glenosphere from the baseplate.Metallosis and liner deformation was visible during the surgery.Glenosphere, glenoid polyaxial locking screw and liner were removed.Re-locking the glenoid polyaxial locking screw to be certain it was locked.Previously this patient had competitor implants implanted, but the reason of its removal and implantation of medacta implants is unknown.
 
Additional Manufacturer Narrative
On april 26th 2021 the device has been received.Visual inspection performed by r&d shoulder manager: circumferential signs are visible on the convex back surface of the glenosphere, probably due to friction with a peripheral glenoid screw.It is not possible to state whether the screw was positioned proudly from the baseplate after the primary surgery or it backed out in the following months.The glenosphere screw shows circular scratches on the outer surface.The outer rim of the liner is massively damaged.This is presumed to have occurred following friction with the scapula after the glenosphere dissociation.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 42X27
Common Device Name
REVERSE SHOULDER GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11471403
Report Number3005180920-2021-00197
Device Sequence Number3679003
Product Code PHX
UDI-Device Identifier07630040706612
UDI-Public07630040706612
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model Number04.01.0174
Device Catalogue Number04.01.0174
Device Lot Number189747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR